Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have excessive bleeding. Given progesterone injection. What is going on?

My menstrual cycle is 26 days.i am devi of 38yrs old.i had my periods on January next cycle started on Feb 13th and still bleeding not much.march 19th it started severely and i met my doctor.she scanned and said some cost and gave a progesterone injection to stop bleeding and norethisterone 5mg to be taken for 30 days 2 tab 2 times a day.can you give me rreasons for this.she said i have lot of blood clots outside.i dont get it anything serious please help me.
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
thank you for your query.

it seems you are experiencing irregular periods and prolonged bleeding called as menorrhagia.this occurs in cases of hormonal imbalance,the progesterone shot was to induce progestrone hormonal levels to come to normal.

Norethisterone is a progestogen hormone. Progestogens are hormones that sustain the lining of the womb (uterus). Normally at the time before a period there is a fall in the level of progestogen hormone in the body. When it falls below a certain level, the lining of the uterus is shed as menstrual period. By taking norethisterone tablets (progestogen) the lining of the uterus is sustained
and hence there is control in menstrual bleeding.

it is not serious condition as of now but needs to be monitored and medication should be taken at regular intervals.

thank you,
wishing you good health
Answered: Fri, 19 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor